Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS Louisville, KY

April 17, 2013Crawford County, Harrison County, Indiana

NWS Louisville, KY issued this flash flood warning at Apr 17, 2013, 5:33 PM EDT for Crawford County, Harrison County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2013, 5:33 PM EDT (21:33 UTC)
Expired
Apr 17, 2013, 8:30 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, IN, Harrison County, IN

The radar

The Louisville radar (KLVX), 51 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WGUS53 KLMK 172133
FFWLMK
INC025-061-180030-
/O.NEW.KLMK.FF.W.0003.130417T2133Z-130418T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 830 PM EDT

* AT 531 PM EDT...TRAINED WEATHER SPOTTERS REPORTED CREEKS AND       
  STREAMS COMING OUT OF THEIR BANKS ALONG WITH WATER FLOWING OVER    
  ROADS IN CRAWFORD COUNTY.

* LOCATIONS IMPACTED INCLUDE...ENGLISH...

  IN ADDITION...WICKLIFFE...TASWELL AND RICEVILLE ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  LOW LYING AREA AT INTERSECTION OF HIGHWAY 164 AND REASON DEEL ROAD.
  SYCAMORE CREEK OVERFLOWS ALSTOTT ROAD AND BROWN CEMETARY ROAD.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA FROM ADDITIONAL THUNDERSTORMS MOVING UP FROM THE SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3839 8631 3842 8631 3842 8626 3839 8624
      3839 8626 3818 8627 3820 8637 3817 8638
      3816 8633 3814 8632 3813 8638 3811 8640
      3812 8646 3821 8646 3821 8657 3827 8657
      3826 8668 3839 8668

$$

MJ
1 follow-up statement
438 
WGUS73 KLMK 172316
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
716 PM EDT WED APR 17 2013

INC025-061-172326-
/O.CAN.KLMK.FF.W.0003.000000T0000Z-130418T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON IN-CRAWFORD IN-
716 PM EDT WED APR 17 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CRAWFORD AND
NORTHWESTERN HARRISON COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3839 8631 3842 8631 3842 8626 3839 8624
      3839 8626 3818 8627 3820 8637 3817 8638
      3816 8633 3814 8632 3813 8638 3811 8640
      3812 8646 3821 8646 3821 8657 3827 8657
      3826 8668 3839 8668

$$

EER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 4:37 PM EDT, 56 minutes earlier.

Area forecast discussion, Apr 17, 4:37 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EDT WED APR 17 2013

.Forecast Update...
Issued at 440 PM EDT Wed Apr 17 2013

...Severe Thunderstorm Watch 155 in effect until 10 PM EDT...

Have removed a section of the watch as outflow boundary continues to
push west. The severe threat has diminished in areas from Larue
County down to Monroe County and eastward. The remainder of the
watch is still in effect until 10 PM EDT. Updated products out
shortly.

&&

.Short Term (Now - Thursday Night)...
Issued at 310 PM EDT Wed Apr 17 2013

...Isolated Severe Threat Today/Better Chance Thursday Night...

Current Severe Thunderstorm Watch is in effect until 10 PM EDT
across the SW half of our CWA. Will likely be able to trim a few of
the eastern border counties with the afternoon package as outflow
boundary works westward across south central Kentucky. So far, the
main threat has been from heavy rainfall and training thunderstorms,
although did have 1 severe hail report. Will continue with the main
threats being brief heavy rainfall and isolated large hail through
the evening. Feel any damaging wind threat is significantly limited.

Scattered to numerous thunderstorms should quickly diminish around
sunset with the loss of daytime heating. Will go dry after midnight
as stalled boundary lifts north of the area. Should be a mild
overnight as temperatures stay up with steady south winds and dew
points still in the lower 60s. Look for low to mid 60s.

As we move into Thursday, 995 mb surface low will move to the
western Great Lakes with a trailing cold front across the middle
Mississippi River Valley. The ejection of the surface low will occur
ahead of a highly amplified central CONUS trough as a 100-120 knot
upper level jet rounds the base. A line of severe storms will
develop to our west on Thursday afternoon ahead of these features
and in an environment characterized by instability around 1000 J/KG
of CAPE and environmental shear more than sufficient for organized
convection. We stay dry across the CWA for much of the day with
highs topping out in the low to mid 80s.

May have to end up issuing a Wind Advisory for Thursday afternoon
as southerly winds between 15 and 25 mph gust up around 35 to 40 mph
during the afternoon. Will hold off for now due to lower confidence,
but will issue an SPS and mention in HWO.

Will focus on areas west of I-65 toward the mid evening hours (9 PM
- 12 AM) as a well organized QLCS is expected to begin moving in.
Best chances for severe storms will be west of I-65 where some
surface based instability (~500 J/KG) will exist along with large
looping hodographs. As the line progresses east, instability is
expected to be lost as the line weakens. Will still have potential
for isolated severe across the remaining portions of our CWA through
the overnight as wind fields are quite impressive with 50-60 knot
low level jet. The main threats will be damaging winds with an
isolated tornado threat west of I-65, with the main threat east of
I-65 mainly limited to isolated damaging winds. Will also have to
watch for some minor flooding problems as another 0.75" to 1.5" of
rainfall is expected.

After Midnight, the line will progress east through the CWA with the
trailing cold front also beginning to move through. Will see
dropping temperatures by dawn on Friday with lows in the mid 40s
west to mid 50s east. Will still be dealing with trailing moderate
stratiform rain behind the main line so will carry 90-100 percent
pops through the night.

.Long Term (Friday through Wednesday)...
Issued at 302 PM EDT Wed Apr 17 2013

The well-advertised cold front bringing significant weather to the
forecast area overnight Thursday will be pushing through the region
on Friday. Out ahead of the front, the thunderstorms will be
weakening as they trek toward eastern Kentucky, leaving a trail of
stratiform rain behind the line. These showers will also weaken and
lighten throughout the day on Friday, leaving western portions of
the forecast area dry by the afternoon with clouds lingering.
Eventually, the showers and clouds will move on out, leaving partly
cloudy skies Friday night. Despite the colder air filtering in
behind the front, dropping lows into the 30s by Saturday morning,
the lingering clouds should keep frost from becoming a widespread
problem but will continue to be monitored as this time approaches.
For Saturday, we'll be under mostly sunny skies with highs in the
mid to upper 50s, which is well below normal for this time of year.
Ensemble models are depicting anomalously low 850mb temps for early
this weekend and will linger around through Sunday as well. Sunday
morning lows will be slightly warmer than the previous day, reaching
the 40 degree mark in locations prone to warmer temperatures.
Afternoon highs will rebound nicely into the mid 60s, again under
generally mostly sunny skies as surface high pressure dominates.

By the beginning of the work week, long-range models begin to
diverge in agreement, especially as it pertains to the next weather
maker approaching the Ohio Valley by the end of this forecast
period. The 12Z GFS and the ECMWF agree of an upper-level trough
extending from Canada into the Plains by Wednesday but differ in
orientation and in lower levels of the atmosphere as the ECMWF
generates a nearly vertically stacked deep low pressure system in
eastern Iowa with an iconic comma shape visible at the surface.
Therefore, confidence is low in precip timing and convective
potential for Tuesday into Wednesday. For now, it appears that the
deterministic models agree that precip has a good chance to fall on
Wednesday but again, confidence is low in these details until the
models can come into better agreement. Temperatures appear to be
moderating toward normal for this time period before the next cold
front traverses through at the end of this forecast period.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1241 PM EDT Wed Apr 17 2013

A moist and unstable environment is pooling south of a boundary
stretching from SW Indiana to the Lake Cumberland region. Expect
scattered to numerous showers and storms to develop along this
boundary over the next hour or two, with some strong storms
possible. Will include mention of VCTS at all TAF sites, with
potential for low MVFR conditions in thunderstorms at BWG/SDF late
this afternoon and this evening. Expect steady southerly or
southeasterly winds today, outside of any thunderstorm.

Otherwise, expect storm coverage to die down with the loss of
daytime heating this evening with VFR and steady south winds through
the night. Winds will really be gusty on Thursday afternoon as the
next storm system approaches. Look for south winds between 15 and
25, gusting up around 35 mph at times.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........BJS
Short Term.......BJS
Long Term........LG
Aviation.........BJS
Hazardous weather outlook, Apr 17, 4:47 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EDT WED APR 17 2013

INZ076>079-083-084-089>092-KYZ029>043-045>049-053>057-063>067-
074>078-081-082-182100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
447 PM EDT WED APR 17 2013 /347 PM CDT WED APR 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SOUTH WINDS BETWEEN 15 AND 25 MPH WILL GUST UP AROUND 35 MPH ON
THURSDAY AFTERNOON AHEAD OF THE NEXT STORM SYSTEM.

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING.
THE MAIN THREATS FROM THESE STORMS WILL BE SMALL HAIL BRIEF HEAVY
RAINFALL...AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS EXPECTED TO
MOVE ACROSS THE REGION THURSDAY NIGHT INTO EARLY FRIDAY MORNING.
THESE STORMS MAY PRODUCE DAMAGING WINDS...ESPECIALLY WITHIN ANY
BOWING SEGMENTS THAT DEVELOP. HEAVY RAINFALL LEADING TO PONDING
OF WATER IN LOW-LYING AREAS AND NORMALLY FLOOD-PRONE LOCATIONS
WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL OR DAMAGING WINDS THEY OBSERVE
TODAY AS WELL AS BE PREPARED FOR ADDITIONAL REPORTS THROUGH
FRIDAY.

KYZ023>028-061-062-070>073-182100-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MORGANTOWN...
BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE
447 PM EDT WED APR 17 2013 /347 PM CDT WED APR 17 2013/

...SEVERE THUNDERSTORM WATCH 115 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED TO NUMEROUS STRONG THUNDERSTORMS WILL CONTINUE EARLY
THIS EVENING AS AN OUTFLOW BOUNDARY COLLIDES WITH AN UNSTABLE AIRMASS.
THE MAIN THREATS FROM THESE STORMS WILL BE ISOLATED INSTANCES OF
LARGE HAIL AND GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOUTH WINDS BETWEEN 15 AND 25 MPH WILL GUST UP AROUND 35 MPH ON
THURSDAY AFTERNOON AHEAD OF THE NEXT STORM SYSTEM.

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS THE REGION THURSDAY NIGHT INTO EARLY FRIDAY MORNING. THESE
STORMS MAY PRODUCE DAMAGING WINDS...ESPECIALLY WITHIN ANY BOWING
SEGMENTS THAT DEVELOP. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE
WEST OF I-65. HEAVY RAINFALL LEADING TO PONDING OF WATER IN LOW-
LYING AREAS AND NORMALLY FLOOD- PRONE LOCATIONS WILL ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL OR DAMAGING WINDS THEY OBSERVE
TODAY AS WELL AS BE PREPARED FOR ADDITIONAL REPORTS THROUGH
FRIDAY.

BJS/LG

In the hours before

Local storm report, Apr 17, 4:07 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             GEORGETOWN              38.30N  85.97W
04/17/2013  E1.00 INCH       FLOYD              IN   PUBLIC

&&

EVENT NUMBER LMK1300194

TENHARMSEL
Local storm report, Apr 17, 4:09 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             ENGLISH                 38.33N  86.46W
04/17/2013  E1.00 INCH       CRAWFORD           IN   BROADCAST MEDIA

&&

EVENT NUMBER LMK1300195

TENHARMSEL
Special weather statement, Apr 17, 4:25 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM EDT WED APR 17 2013

INZ076-172040-
ORANGE IN-
425 PM EDT WED APR 17 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF PAOLI...AND MOVING NORTH AT
30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...

  ORLEANS AND LEIPSIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3869 8631 3869 8630 3859 8631 3861 8651
      3869 8651 3869 8646
TIME...MOT...LOC 2024Z 188DEG 25KT 3866 8640

EER
Special weather statement, Apr 17, 4:39 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM CDT WED APR 17 2013

KYZ024-025-172125-
BRECKINRIDGE KY-MEADE KY-
339 PM CDT WED APR 17 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...NICKEL SIZE HAIL...AND 40 MPH WINDS MOVING THROUGH
BRECKINRIDGE AND MEADE COUNTIES...

AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HARDINSBURG...AND MOVING
NORTHEAST AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GRAYSVILLE AND HENSLEY...
  ROSETTA...
  CORNERS AND HIGH PLAINS...
  BEWLEYVILLE AND HIGH PLAINS CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3804 8628 3790 8598 3780 8610 3780 8615
      3773 8619 3764 8631 3771 8645
TIME...MOT...LOC 2039Z 218DEG 19KT 3774 8632

MJ
Local storm report, Apr 17, 5:13 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             4 SSW IRVINGTON         37.83N  86.31W
04/17/2013  E1.00 INCH       BRECKINRIDGE       KY   BROADCAST MEDIA

&&

EVENT NUMBER LMK1300196

TENHARMSEL
Special weather statement, Apr 17, 5:15 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM EDT WED APR 17 2013

INZ076-077-084-089>092-KYZ025-172200-
CLARK IN-CRAWFORD IN-FLOYD IN-HARRISON IN-MEADE KY-ORANGE IN-PERRY
IN-WASHINGTON IN-
515 PM EDT WED APR 17 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
NICKEL SIZE HAIL...AND GUSTY WINDS MOVING THROUGH SOUTHERN INDIANA...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
ENGLISH TO 8 MILES NORTH OF BRANDENBURG...AND MOVING NORTHEAST AT 45
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ENGLISH...
  CORYDON...
  BROWNSTOWN AND FARGO...
  BACON AND VALEENE...
  TROTTER CROSSING AND GEORGETOWN...
  HARDINSBURG AND REGO...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3836 8577 3802 8618 3824 8669 3826 8668
      3868 8636
TIME...MOT...LOC 2116Z 230DEG 41KT 3829 8654 3813 8616

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:22 PM EDTSpecial Weather StatementLMKFloyd28 min
Apr 16, 8:28 PM EDTSevere Thunderstorm WarningLMKClark, Floyd32 min
Apr 16, 8:36 PM EDTSevere Thunderstorm WarningLMKOrange29 min
Apr 16, 8:39 PM EDTSpecial Weather StatementLMKJefferson31 min
Apr 16, 8:54 PM EDTSevere Thunderstorm WarningLMKJefferson21 min
Apr 16, 9:01 PM EDTSevere Thunderstorm WarningLMKOrange, Washington29 min
Apr 17, 5:54 AM EDTSpecial Weather StatementLMKClark21 min
Apr 17, 3:18 PM EDTSpecial Weather StatementLMKHarrison32 min
Apr 17, 3:21 PM EDTSpecial Weather StatementLMKCrawford29 min
Apr 17, 3:45 PM EDTSpecial Weather StatementLMKClark, Floyd30 min
Apr 17, 3:48 PM EDTSpecial Weather StatementLMKCrawford32 min
Apr 17, 4:10 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange30 min
Apr 17, 4:25 PM EDTSpecial Weather StatementLMKOrange15 min
Apr 17, 5:15 PM EDTSpecial Weather StatementLMKCrawford, Floyd, Harrison45 min
Apr 17, 5:56 PM EDTSevere Thunderstorm WarningLMKHarrison29 min
Apr 17, 6:19 PM EDTSpecial Weather StatementLMKCrawford31 min
Apr 17, 6:25 PM EDTSpecial Weather StatementLMKFloyd, Harrison30 min

Nearby

Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.